Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viral load increase with Atr
Jan 19, 2007

Read Q & A today regarding Atripila. The person's viral load was undetectable and after moving from Truvada and Sustiva to Atripla, they show a viral load of 700. After I moved to Atripla, my viral load moved from undetectable to 250 copies. Is this being experienced others as well? If my next test is not udetectable, should I change back to Sustiva and Truvada?

Response from Dr. Frascino

Hi,

No, the general experience is that if someone has an undetectable viral load on Truvada plus Sustiva, they can switch to Atripla for convenience without loss of viral control. Your rise to 250 copies following your switch could be a blip, which is a transient rise in viral load that subsides quickly to undetectable levels without any change in therapy. Blips are not uncommon and do not portend significant virologic breakthrough or drug resistance. You could also have a transient rise in viral load due to other potential causes, such as a recent vaccination or intercurrent illness.

If your next viral load returns to undetectable, there is no need to consider a change in therapy. If, on the other hand, your viral load goes up further, I would suggest getting a resistance test to ascertain if drug resistance has evolved and help determine your next HAART (highly active antiretroviral therapy) regimen.

Good luck. Dr. Bob



Previous
In more appreciation
Next
starting to worry again

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement